Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 403, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 13, 2011, 4:33 PM EDT for 4 counties in Indiana. It was in force for 27 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2011, 4:33 PM EDT (20:33 UTC)
- Expired
- Aug 13, 2011, 5:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crawford County, IN, Dubois County, IN, Orange County, IN, Perry County, IN
The radar
The Louisville radar (KLVX), 70 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 4:40 PM EDT | TSTM WND DMG | 1 Nw Riceville, IN | DISPATCH REPORTS TREES DOWN ALONG INDIANA STATE HIGHWAY 64 NEAR THE INTERSECTION OF HARDSCRABBLE RD. |
| Aug 13, 4:44 PM EDT | TSTM WND DMG | 1 Wsw Taswell, IN | AT LEAST ONE TREE REPORTED DOWN NEAR THE INTERSECTION OF INDIANA STATE HIGHWAY 64 AND PATOKA SCHOOL RD. |
| Aug 13, 4:58 PM EDT | TSTM WND DMG | 1 Wsw Taswell, IN | AT LEAST ONE TREE REPORTED DOWN NEAR THE INTERSECTION OF INDIANA STATE HIGHWAY 64 AND PATOKA SCHOOL RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 7116 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
797 WUUS53 KLMK 132033 SVRLMK INC025-037-117-123-132100- /O.NEW.KLMK.SV.W.0403.110813T2033Z-110813T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 433 PM EDT SAT AUG 13 2011 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA... EASTERN DUBOIS COUNTY IN SOUTH CENTRAL INDIANA... SOUTHWESTERN ORANGE COUNTY IN SOUTH CENTRAL INDIANA... NORTHWESTERN PERRY COUNTY IN SOUTH CENTRAL INDIANA... * UNTIL 500 PM EDT/400 PM CDT/ * AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SCHNELLVILLE...MOVING EAST AT 35 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. * THE SEVERE THUNDERSTORM WILL ALSO IMPACT... ENGLISH... RICEVILLE AND WICKLIFFE... ECKERTY AND DOOLITTLE MILLS... TASWELL AND MIFFLIN... GRANTSBURG AND BROWNSTOWN... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3848 8641 3821 8640 3822 8684 3844 8683 TIME...MOT...LOC 2033Z 269DEG 29KT 3833 8671 WIND...HAIL 60MPH 0.75IN $$ MP
2 follow-up statements
632 WWUS53 KLMK 132046 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 446 PM EDT SAT AUG 13 2011 INC037-132056- /O.CAN.KLMK.SV.W.0403.000000T0000Z-110813T2100Z/ DUBOIS IN- 446 PM EDT SAT AUG 13 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DUBOIS COUNTY IS CANCELLED... TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY. LAT...LON 3847 8641 3821 8640 3822 8668 3844 8667 TIME...MOT...LOC 2046Z 269DEG 29KT 3833 8658 $$ INC025-117-123-132100- /O.CON.KLMK.SV.W.0403.000000T0000Z-110813T2100Z/ PERRY IN-ORANGE IN-CRAWFORD IN- 446 PM EDT SAT AUG 13 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT/400 PM CDT/ FOR WESTERN CRAWFORD...SOUTHWESTERN ORANGE AND NORTHERN PERRY COUNTIES... AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ECKERTY...MOVING EAST AT 35 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. * THE SEVERE THUNDERSTORM WILL ALSO IMPACT... ENGLISH... GRANTSBURG AND BROWNSTOWN... TEMPLE AND SWITZER CROSSROADS... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3847 8641 3821 8640 3822 8668 3844 8667 TIME...MOT...LOC 2046Z 269DEG 29KT 3833 8658 WIND...HAIL 60MPH 0.75IN $$ MP
603 WWUS53 KLMK 132103 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 503 PM EDT SAT AUG 13 2011 INC025-117-123-132112- /O.EXP.KLMK.SV.W.0403.000000T0000Z-110813T2100Z/ PERRY IN-ORANGE IN-CRAWFORD IN- 503 PM EDT SAT AUG 13 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CRAWFORD... SOUTHWESTERN ORANGE AND NORTHERN PERRY COUNTIES HAS EXPIRED... THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA. TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY. LAT...LON 3847 8641 3821 8640 3822 8668 3844 8667 TIME...MOT...LOC 2046Z 269DEG 29KT 3833 8658 $$ MP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:02 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 13, 3:02 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 302 PM EDT SAT AUG 13 2011 .SHORT TERM (TONIGHT AND SUNDAY)... SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER SOUTHEAST ILLINOIS THIS AFTERNOON AND WILL HEAD EAST ACROSS THE WABASH RIVER INTO SOUTHERN INDIANA. ENOUGH INSTABILITY STILL AROUND FOR SCATTERED STORMS TO POP IN THE LMK CWFA LATE THIS AFTERNOON INTO THIS EVENING SO WILL CONTINUE WITH SCT POPS IN THE GRIDS. A FEW OF THE STORMS COULD BECOME STRONG TO SEVERE WITH GUSTY WINDS...LOCALLY HEAVY RAIN...AND POSSIBLY SOME SMALL HAIL THOUGH BETTER CHANCES OF SEVERE WILL BE TO OUR NORTH WHERE INSTABILITY IS GREATER. SURFACE FRONT STILL ON TRACK TO PASS THROUGH THIS EVENING BUT THE UPPER TROF AXIS WILL WAIT UNTIL SUNDAY AFTERNOON. SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE AS A RESULT INTO SUNDAY MORNING. LOWS TONIGHT WILL DIP INTO THE MID AND UPPER 60S...WITH HIGHS TOMORROW IN THE LOWER TO MIDDLE 80S. .LONG TERM (SUNDAY NIGHT - SATURDAY)... THE UPPER AIR PATTERN IS EXPECTED TO AMPLIFY EARLY NEXT WEEK. BY LATE SUNDAY...500MB TROUGHING IS EXPECTED TO MOVE ONSHORE OVER THE PACIFIC NORTHWEST. DOWNSTREAM OF A BUILDING RIDGE ACROSS THE HIGH PLAINS...AN UNSEASONABLY DEEP TROUGH WILL SLOWLY MOVE EAST ACROSS THE SOUTHERN APPALACHIANS. ON MONDAY...LOW PRESSURE WILL MOVE OFF THE MID ATLANTIC COAST AHEAD OF THIS APPALACHIAN 500MB TROUGH. HIGH PRESSURE OF CANADIAN ORIGIN WILL BUILD SOUTH ACROSS THE UPPER MIDWEST MONDAY. BY WEDNESDAY...THIS HIGH PRESSURE IS EXPECTED TO SLOWLY MOVE EAST OVER OHIO. WITH NORTHERLY FLOW BOTH AT THE SURFACE AND ALOFT...VERY PLEASANT MID-AUGUST WEATHER IS EXPECTED MONDAY THROUGH WEDNESDAY WITH LOW DEWPOINTS AND TEMPERATURES THAT WILL SLOWLY MODERATE FROM THE LOWER 80S MONDAY TO THE UPPER 80S BY WEDNESDAY. DEWPOINTS MAY FALL INTO THE UPPER 50S BY MONDAY. THIS WILL BRING SEVERAL COMFORTABLE NIGHTS IN A ROW THROUGH EARLY THURSDAY. ANY RESIDUAL CLOUDINESS ASSOCIATED WITH TROUGHING TO THE EAST WILL CLEAR BY EARLY MONDAY. MOSTLY CLEAR SKIES ARE THEN EXPECTED THROUGH WEDNESDAY. BOTH THE ECMWF AND THE GFS FORECAST A SOMEWHAT COMPACT 500MB LOW TO CROSS SOUTHERN CANADA NEAR MINNESOTA LATE WEDNESDAY. ALTHOUGH THE STRONGEST FORCING AND DYNAMICS ARE EXPECTED TO STAY NORTH ACROSS THE GREAT LAKES...THIS FEATURE WILL BRING A SLOW MOVING FRONT TOWARDS THE OHIO RIVER BY THURSDAY. MOISTURE RETURN WILL NOT BE TOO ROBUST UNTIL JUST AHEAD OF THE BOUNDARY. WILL CONTINUE WITH ONGOING FORECAST OF SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY. AFTER THIS FRONT PASSES...EXPECT FRIDAY AND SATURDAY TO STAY DRY WITH SEASONABLE TEMPERATURES. && .AVIATION (18Z TAF ISSUANCE)... SCATTERED SHOWERS AND STORMS ARE STILL EXPECTED TO POP UP THIS AFTERNOON IN THE WARM MOIST ATMOSPHERE AHEAD OF AN APPROACHING COLD FRONT. WITH NOTHING HAPPENING IN THE AREA AND NOTHING UPSTREAM AT FORECAST TIME WILL STICK WITH JUST A CB CLOUD TYPE RATHER THAN VCTS FOR NOW. BEST TIME FOR CONVECTION LOOKS TO BE FROM 20Z TO 02Z. TONIGHT SCATTERED SHOWERS AND A FEW STORMS WILL PERSIST...ESPECIALLY AT THE NORTHERN TAF SITES. CLOUDS AND SHOWERS WILL CONTINUE INTO SUNDAY MORNING...WITH DRIER BUT STILL MOSTLY CLOUDY CONDITIONS EXPECTED TOMORROW AFTERNOON. RIGHT NOW WILL KEEP CEILINGS AT THE LOW END OF VFR...BUT HIGH END MVFR CIGS ARE POSSIBLE LATE TONIGHT INTO EARLY SUNDAY. WSW WINDS THIS AFTERNOON WILL BECOME LIGHT TONIGHT AND THEN TURN TO THE WNW TOMORROW BEHIND THE DEPARTING SYSTEM. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........13 LONG TERM.........JSD AVIATION..........13
Hazardous weather outlook, Aug 13, 3:29 PM EDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 329 PM EDT SAT AUG 13 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-141930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 329 PM EDT SAT AUG 13 2011 /229 PM CDT SAT AUG 13 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED STORMS WILL CROSS THE AREA THIS EVENING AHEAD OF AN APPROACHING FRONTAL SYSTEM AND UPPER DISTURBANCE. A FEW OF THE STRONGEST STORMS WILL BE CAPABLE OF LOCALLY HEAVY RAIN...GUSTY WINDS...AND SMALL HAIL. THE BEST CHANCE FOR STRONG STORMS WILL BE BETWEEN 4PM AND 10 PM EDT...3PM AND 9PM CDT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE SUNDAY AS LOW PRESSURE MOVES OFF TO THE NORTHEAST. LIGHTNING WILL BE THE MAIN THREAT WITH THESE STORMS. THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE WEDNESDAY THROUGH EARLY FRIDAY AS A COLD FRONT APPROACHES FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING. 13
In the hours before
Special weather statement, Aug 13, 3:46 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
346 PM EDT SAT AUG 13 2011
INZ083-132030-
DUBOIS-
346 PM EDT SAT AUG 13 2011
...A STRONG THUNDERSTORM WITH VERY FREQUENT AND DANGEROUS
LIGHTNING...HEAVY RAIN...AND 40 MPH WINDS EXPECTED TO MOVE INTO
WESTERN DUBOIS COUNTY BY 4 PM EDT...
AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES WEST OF WINSLOW...AND MOVING EAST AT
30 MPH.
THIS STORM HAS ALMOST CONTINUOUS CLOUD TO GROUND LIGHTNING.
IN ADDITION...EXPECT HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR THAT WILL REDUCE VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS OF AROUND 40 MPH.
* THIS STORM WILL ALSO IMPACT...
JASPER...
MILLERSPORT...
IRELAND AND DUFF...
HAYSVILLE AND HUNTINGBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3851 8707 3851 8706 3852 8703 3851 8698
3851 8696 3849 8695 3851 8694 3850 8688
3851 8685 3828 8688 3830 8708 3846 8708
TIME...MOT...LOC 1942Z 274DEG 28KT 3842 8730
JSDSpecial weather statement, Aug 13, 4:15 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
415 PM EDT SAT AUG 13 2011
INZ076-083-084-132045-
CRAWFORD-DUBOIS-ORANGE-
415 PM EDT SAT AUG 13 2011
...STRONG THUNDERSTORM WITH CONTINUOUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS MOVING EAST THROUGH CENTRAL DUBOIS COUNTY...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR JASPER...AND MOVING EAST AT 30 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 40 MPH...ARE EXPECTED WITH THIS
STORM.
* THIS STORM WILL ALSO IMPACT...
KELLERVILLE AND SAINT ANTHONY...
CELESTINE AND DUBOIS...
SCHNELLVILLE AND CRYSTAL...
ELLSWORTH AND CUZCO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3852 8685 3853 8684 3853 8669 3854 8669
3854 8658 3827 8658 3826 8668 3825 8668
3825 8679 3824 8680 3824 8688
TIME...MOT...LOC 2014Z 269DEG 26KT 3840 8690
MPThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 3:46 PM EDT | Special Weather Statement | LMK | Dubois | 44 min |
| Aug 13, 4:15 PM EDT | Special Weather Statement | LMK | Dubois | 30 min |
| Aug 13, 4:57 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Harrison | 33 min |
| Aug 13, 5:23 PM EDT | Special Weather Statement | LMK | Floyd, Harrison | 37 min |
| Aug 13, 5:30 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd, Harrison | 30 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.